Ustekinumab-induced sarcoidosis in a patient with psoriatic arthritis
MetadataShow full item record
CitationKobak, S., & Semiz, H. (2020). Ustekinumab-induced Sarcoidosis in a Patient with Psoriatic Arthritis. CURRENT DRUG SAFETY, 15(2), 163–166. https://doi.org/10.2174/1574886315666200316113312
Background : Psoriatic Arthritis (PsA) is a chronic inflammatory disease that may affect different joints. Sarcoidosis is a Th-1 cell -related chronic granulomatous disease characterized by non -caseating granuloma formation. The coexistence of both the diseases is a rare entity. Usteki- numab, an IL12 / 23 inhibitor, has shown efficacy and safety in the treatment of PsA. Objective : This study presents a case with ustekinumab-induced sarcoidosis in a patient with PsA. Case Report : A 52 years old female patient with complaints of pain and swelling of the wrists, MCP, PIP and DIP joints and skin lesions was referred to our Rheumatology clinic. On her medical history, she had been under follow up for 5 years with the diagnosis of psoriasis and one year ago, she started to receive ustekinumab prescribed by a dermatologist. On physical examination, she had psori- asis skin lesions and arthritis of both wrists, MCP, PIP, DIP joints. Bilateral hilar lymphadenopathies were detected in the chest X-ray and thorax computed tomography. In laboratory tests, acute phase re- actants and serum angiotensin-converting enzyme levels were high. Endobronchial ultrasonography biopsy was performed and non -caseating granuloma consistent with sarcoidosis was reported. Usteki- numab was discontinued, methotrexate and low -dose corticosteroid were started. The patient was clin- ically stable in the 6 th month of the treatment and the findings were regressed. Conclusion : Sarcoidosis development appears to be a new paradoxical effect of ustekinumab thera- py, being another biological agent.